Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 8, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Apr 30, 2006, 9:17 PM PDT for 8 counties in Washington; Benewah County, Latah County, Idaho. It took effect at May 1, 2006, 10:52 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2006, 9:17 PM PDT (04:17 UTC)
- In effect from
- May 1, 2006, 10:52 AM PDT
- Expired
- May 1, 2006, 7:55 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 69 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 010417 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 917 PM PDT SUN APR 30 2006 ...VERY WINDY MONDAY AFTERNOON AND EARLY EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE AREA MONDAY AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. IN ADDITION...STRONGER WINDS ALOFT MAY MIX DOWN TO THE SURFACE. WAZ041-044-011200- /O.NEW.KOTX.WI.Y.0008.060501T1900Z-060502T0300Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD 917 PM PDT SUN APR 30 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT MONDAY. WINDS WILL INCREASE MONDAY AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. VERY WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS76 KOTX 011149 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 449 AM PDT MON MAY 1 2006 ...VERY WINDY THIS AFTERNOON AND EARLY EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON AND STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY CONDITIONS THROUGH THE EARLY EVENING HOURS. WAZ041-044-012000- /O.CON.KOTX.WI.Y.0008.060501T1900Z-060502T0300Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD 449 AM PDT MON MAY 1 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. WINDS WILL INCREASE BY THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS76 KOTX 011752 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1052 AM PDT MON MAY 1 2006 ...VERY WINDY THIS AFTERNOON AND EARLY EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON AND STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY CONDITIONS THROUGH THE EARLY EVENING HOURS. IDZ003-WAZ033>035-020000- /O.EXB.KOTX.WI.Y.0008.060501T1800Z-060502T0300Z/ IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 1052 AM PDT MON MAY 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS WILL INCREASE THROUGH THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ WAZ041-044-020000- /O.CON.KOTX.WI.Y.0008.060501T1900Z-060502T0300Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD 1052 AM PDT MON MAY 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS WILL INCREASE THROUGH THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS76 KOTX 012200 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 300 PM PDT MON MAY 1 2006 ...VERY WINDY THIS AFTERNOON AND EARLY EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON AND STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY CONDITIONS THROUGH THE EARLY EVENING HOURS. IDZ003-WAZ033>035-041-044-020300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-060502T0300Z/ IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE... WATERVILLE...MANSFIELD 300 PM PDT MON MAY 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS76 KOTX 020047 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 547 PM PDT MON MAY 1 2006 ...VERY WINDY THIS AFTERNOON AND EARLY EVENING... ..A SIGNIFICANT COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING...BRINGING STRONG WEST TO NORTHWEST WINDS TO MUCH OF THE INLAND NORTHWEST. IDZ003-WAZ033>035-041-044-020300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-060502T0300Z/ IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE... WATERVILLE...MANSFIELD 547 PM PDT MON MAY 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. THESE WINDS WILL ALSO PRODUCE POCKETS OF BLOWING DUST AND VISIBILITIES OF A HALF MILE OR LESS ACROSS PORTIONS OF THE COLUMBIA BASIN AND WESTERN PALOUSE. MOTORISTS...INCLUDING THOSE USING I 90 BETWEEN MOSES LAKE AND RITZVILLE SHOULD ALSO BE PREPARED FOR VISIBILITY RESTRICTIONS DUE TO BLOWING DUST. ALSO...USE EXTRA CAUTION THIS EVENING AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS76 KOTX 020255 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 755 PM PDT MON MAY 1 2006 IDZ003-WAZ033>035-041-044-020400- /O.CAN.KOTX.WI.Y.0008.000000T0000Z-060502T0300Z/ IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE... WATERVILLE...MANSFIELD 755 PM PDT MON MAY 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ALLOWED THE WIND ADVISORY TO EXPIRE FOR PORTIONS OF NORTH IDAHO AND EASTERN WASHINGTON. WIND SPEEDS WILL CONTINUE TO WEAKEN BELOW ADVISORY LEVELS THROUGH THE REMAINDER OF THE EVENING AND INTO THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 4:22 PM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 4:22 PM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 422 PM PDT SUN APR 30 2006 .SYNOPSIS...A MINOR PACIFIC WEATHER SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS ON MONDAY BEFORE HIGH PRESSURE BUILDS OVER THE REGION FOR A BENIGN WEATHER PATTERN WITH A WARMING TREND FOR THE REMAINDER OF THE WORK WEEK. && .DISCUSSION... TONIGHT THROUGH WEDNESDAY...SATELLITE INDICATES FORECAST AREA IS UNDER A SHORT WAVE RIDGE ALOFT BETWEEN WEATHER SYSTEMS THIS AFTERNOON WITH A DRY AND BENIGN NIGHT ON TAP. RECENT MODERATE RAINS ESPECIALLY OVER THE NORTHEASTERN MOUNTAINS AND GOOD RADIATIONAL COOLING POTENTIAL UNDER HIGH PRESSURE TONIGHT WILL ALLOW PATCHY VALLEY FOG OVERNIGHT. ON MONDAY THE NEXT PACIFIC WAVE VISIBLE SOUTHWEST OF VANCOUVER ISLE WILL PASS THROUGH THE REGION FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THIS SYSTEM IS LESS DYNAMIC THAN YESTERDAYS WAVE...AND MOISTURE AVAILABILITY IS WEAKER WITH PRECIPITABLE WATER VALUES EXPECTED IN THE 0.3 TO 0.5 INCH RANGE...RATHER ANEMIC FOR WIDESPREAD SHOWERS FOR THIS TIME OF YEAR. MINOR TIMING DIFFERENCES EXIST WITH THE LATEST MODELS...BUT SATELLITE EXTRAPOLATION SUGGESTS THE SLIGHTLY SLOWER NAM SOLUTION IS MORE REALISTIC. IN ANY EVENT THERE IS LITTLE DIFFERENCE BETWEEN MODEL SOLUTIONS. THE SHORT WAVE WILL PASS THROUGH THE REGION DURING THE DAY MONDAY...WITH THE ASSOCIATED SURFACE COLD FRONT CRESTING THE CASCADES EARLY IN THE MORNING AND REACHING THE IDAHO BORDER BY MID-DAY. MAIN EFFECT SOUTH OF INTERSTATE 90 WILL BE AN INCREASE IN SOUTHWEST WINDS BACK INTO THE BREEZY CATEGORY WITH LITTLE IN THE WAY OF PRECIPITATION. OVER THE NORTHERN TIER ZONES TROUGH CUSP INSTABILITY AND VORTICITY DYNAMIC SUPPORT MAY BE ENOUGH TO ENHANCE AVAILABLE MOISTURE INTO SCATTERED SHOWERS WITH SOME THUNDERSTORMS POSSIBLE DURING THE AFTERNOON ESPECIALLY OVER MOUNTAINS. POST COLD FRONT AIR MASS WILL DROP FREEZING LEVELS BACK DOWN TO THE 5000 FOOT RANGE FOR MINOR ACCUMULATIONS OF MOUNTAIN SNOW NEAR THE CANADIAN BORDER. MONDAY NIGHT WILL BE THE TRANSITION PERIOD WITH LINGERING SHOWERS OVER THE EASTERN AND NORTHERN ZONES...BEFORE A NEW UPPER LEVEL RIDGE BUILDS INTO THE REGION FOR A DRY AND GRADUALLY WARMING SCENARIO THROUGH THE END OF THE SHORT TERM. /FUGAZZI WEDNESDAY NIGHT THROUGH SUNDAY...RIDGING KEEPS THIS PART OF THE WORK-WEEK DRY. A WEAK FRONT BRUSHES THROUGH THE TOP OF THE RIDGING FRIDAY PRODUCING A BIT MORE CLOUD COVER AND A WIND SHIFT FROM THE MORE PRONOUNCED WIDESPREAD OFFSHORE OR NORTHEAST WINDS TO A SYNOPTICALLY DRIVEN SLIGHTLY STRONGER SOUTHWEST ONE WITH THE FRONT PASSAGE. FRONT IS EXPECTED TO PASS QUITE LATE IN THE DAY SO A WARMING AND DRYING TREND DEPICTING FRIDAY AS THE WARMEST DAY STILL VALID. IN WAKE OF FRIDAYS FRONT PASSAGE THERE ARE A FEW MORE PROGGED BY THE MODELS TO QUICKLY PASS THROUGH DEFLATING THE RIDGE MAKING SATURDAY AND SUNDAY COOLER AND MORE UNSETTLED. PROGGED 850MB TEMPS AT ZERO WITH 500MB TEMPS NEAR -25 DEG C FOR THE WEEKEND ARE OVER ONE STANDARD DEVIATION ON THE COLD SIDE OF NORMAL FOR THIS TIME OF YEAR...COULD ALLOW FOR LOW WET-BULB ZERO HEIGHTS WITH CONVECTIVE SHOWERS POTENTIALLY RESULTING IN THE TYPICAL SPRINGTIME SCENARIO OF RAIN-SNOW-GRAUPEL MIXTURE OCCURRING NEAR MOUNTAIN LOCATIONS. FOR NOW HAVE NUDGED FORECAST IN THIS DIRECTION WITH SNOW LEVELS LOWERED TO 5000 FT MSL AND COOLER TEMPERATURES FOR SATURDAY AND SUNDAY. && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH 18Z MONDAY EXCEPT OVER NORTH IDAHO WHERE AREAS OF MVFR CEILINGS IN RAIN/SNOW AND LOCAL MOUNTAIN OBSCURATIONS WILL CONTINUE THROUGH 21Z SUNDAY. FROM 18Z MONDAY INTO 00Z TUESDAY AND A BIT BEYOND A COLD FRONT PASSAGE WILL BRING A SUBSTANTIAL INCREASE IN WIND AND THREAT OF SHOWERS WITH A FEW THUNDERSTORMS. INCLUDED SMALL MENTION OF BLOWING DUSTS AS WINDS LOOK STRONG ENOUGH AND CONDITIONS ARE DRY ENOUGH IN THE COLUMBIA BASIN TO ALLOW THE POSSIBILITY OF OCCURRENCE. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 35 57 34 60 36 63 / 0 20 20 0 0 0 COEUR DALENE 33 56 33 59 35 65 / 0 20 20 0 0 0 PULLMAN 34 58 32 61 35 61 / 0 10 10 0 0 0 LEWISTON 39 62 38 65 42 69 / 0 10 10 0 0 0 COLVILLE 35 59 30 61 33 64 / 0 40 30 0 0 0 SANDPOINT 33 57 32 59 33 64 / 0 40 30 0 0 0 KELLOGG 32 52 28 55 33 63 / 0 40 30 0 0 0 MOSES LAKE 36 64 35 67 39 69 / 0 10 10 0 0 0 WENATCHEE 39 63 39 66 42 69 / 0 10 10 0 0 0 OMAK 34 62 33 65 34 67 / 0 10 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Nearby
Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.